Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

October 19, 2012Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Oct 19, 2012, 7:08 PM EDT for Martin County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2012, 7:08 PM EDT (23:08 UTC)
Expired
Oct 19, 2012, 8:00 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2733 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2733 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS82 KMLB 192308
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT FRI OCT 19 2012

FLZ064-200000-
MARTIN-
708 PM EDT FRI OCT 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHEASTERN MARTIN
COUNTY...

* UNTIL 800 PM EDT.

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER JOHNATHAN
DICKINSON STATE PARK...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS 
AND SMALL HAIL INCLUDE INTERSTATE 95...THE FLORIDA TURNPIKE...HOBE 
SOUND BEACH...JONATHAN DICKINSON STATE PARK AND JUPITER ISLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO 
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2696 8047 2714 8015 2707 8011 2698 8007
      2697 8008 2697 8014 2695 8015 2695 8017
      2695 8046
TIME...MOT...LOC 2307Z 242DEG 9KT 2700 8017

$$


MOSES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 19, 3:00 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Oct 19, 3:00 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT FRI OCT 19 2012

.DISCUSSION...

...FIRST SIGNIFICANTLY DRIER AND COOLER AIR MASS OF THE SEASON TO
OVERSPREAD EAST CENTRAL FLORIDA THIS WEEKEND...

CURRENT...15Z XMR RAOB SHOWED PWATS A COUPLE TENTHS LOWER THAN THE
CONVECTIVELY MILQUETOAST 10Z RAOB (1.15" VS 1.35"). THIS EXPLAINS
THE DEARTH OF SIGNIFICANT VERTICAL GROWTH OR AREAL COVERAGE OF
DIURNAL CU FIELD OVER MOST OF THE CWA THROUGH...AS WELL AS THE LACK
OF ANY CONVECTIVE CELLULAR DEVELOPMENT OF SIGNIFICANCE ON RADAR
THROUGH ABOUT 18Z. HOWEVER...SINCE THEN THE TREND HAS BEEN TOWARD
THINGS MOISTENING UP A BIT IMMEDIATELY AHEAD OF THE FRONT AND RADAR
IS SHOWING A LITTLE MORE INTENSITY TO THE SMALL SHOWERS NORTH OF I-4.
CU FIELD ALSO A LITTLE BETTER DEFINED SOUTH OF LAKE KISM-MELBOURNE
BUT NOTHING ON RADAR THERE OTHER THAN A FEW SHOWERS OVER PALM BEACH
COUNTY A FEW HOURS AGO.

THIS AFTERNOON THROUGH OVERNIGHT...GIVEN THE RECENT TRENDS ON RADAR
PLAN TO RUN WITH A PRE-FIRST PERIOD TO ACCOUNT FOR LATE AFTERNOON
ACTIVITY WHICH MAY INCLUDE THUNDER. ACTIVITY SHOULD WEAKEN AFTER
SUNSET WITH THE LOSS OF HEATING...BUT STILL THINKS THERE WILL BE A
SMALL CHANCE FOR A SHOWER ACROSS THE SOUTHERN HALF CWA ALONG/AHEAD
OF THE FRONTAL BOUNDARY.

SATURDAY...A "CHAMBER OF COMMERCE" TYPE AUTUMN DAY IS ON TAP AS
A COOLER AND MUCH DRIER AIR MASS FILTERS DOWN THE PENINSULA ON A
GENTLE TO MODERATE NORTHERLY BREEZE. HIGHS IN THE LOWER TO MIDDLE
80S OVER ALL BUT THE SOUTH INTERIOR (M-U80S THERE) WITH FULL SUN
AND VERY LOW AND QUITE COMFORTABLE AFTERNOON HUMIDITY READINGS.

SAT NIGHT...LIGHT NORTHERLY FLOW WILL CONTINUE TO TRANSPORT COOLER
AND DRIER AIR INTO THE REGION. MIN TEMPS WILL REACH THEIR LOWEST
VALUES SO FAR THIS SEASON...INTO THE UPPER 50S/LOW 60S. AN
INTERESTING CLIMATE NOTE IS THAT TEMPS THIS LOW HAVE NOT OCCURRED
OVER EAST CENTRAL FLORIDA SINCE APRIL 27TH OF THIS YEAR...ALMOST AN
ENTIRE 6 MONTHS!

SUN...HIGH PRESSURE OVER THE SOUTHEASTERN U.S. WILL CONTINUE TO
EXPAND EASTWARD INTO LATE WEEKEND. THIS WILL ALLOW LOW LEVEL
NORTHERLY FLOW SUNDAY TO SLIGHTLY INCREASE AND VEER TO THE NORTHEAST
SUNDAY NIGHT. DRY CONDS WILL CONTINUE WITH MOSTLY TO PARTLY SUNNY
SKIES. HIGHS WILL REMAIN A TAD BELOW NORMAL WITH VALUES GENERALLY IN
THE LOW 80S. ONSHORE FLOW SUNDAY NIGHT WILL BEGIN TO MODERATE
OVERNIGHT TEMPS WITH LOWS MORE SEASONABLE RANGING FROM THE LOW TO
MID 60S...EXCEPT UPPER 60S ALONG THE COAST SOUTH OF THE CAPE.

MON-FRI...(PREVIOUS DISCUSSION) ONSHORE FLOW EXPECTED FOR MUCH OF
NEXT WEEK WITH EC FL LOCATED BETWEEN HIGH PRESSURE TO THE NORTH
PERSISTING/ELONGATING AND LOW PRESSURE TO THE SOUTH OVER THE
CARIBBEAN. GRADUAL MOISTURE RETURN AND ONSHORE FLOW SHOULD ALLOW A
FEW COASTAL SHOWERS TO MOVE ONSHORE AND HAVE INDICATED LOW POPS
SOUTHERN COASTAL SECTIONS STARTING TUE NIGHT. THE ONSHORE FLOW
REGIME WILL KEEP MAX TEMPS GENERALLY IN LOW/MID 80S AND OVERNIGHT
MINS IN THE MID/UPPER 60S.

&&

.AVIATION...SMALL CHANCE FOR MVFR CIGS/VSBYS IN SHRA THROUGH FROM
LEE-DAB THROUGH ISM-MCO-TIX UNTIL ABOUT 23Z AND ALONG THE MLB-SUA
CORRIDOR FROM ABOUT 22Z-06Z. MAY NEED TO AMD NORTHERN AREA TO PUT
VCSH BACK IN UNTIL SUNSET. CHC FOR TS EVEN LOWER AND COVERAGE/
INTENSITY WILL LIKELY WANE QUIET A BIT AFTER SUNSET SO DONT PLAN ON
AMDS FOR MLB-SUA JUST YET.

&&

.MARINE...LIGHT W-NW WINDS WILL BECOME NW-NNW BY TOMORROW BUT WIND
SPEEDS WILL AT MOST INCREASE INTO THE 10-15KT RANGE. SEAS SHOULD
STAY AT OR BELOW 3FT...POSSIBLY A TAD HIGHER IN THE GULF STREAM
WITH SOME  SHORTER PERIOD WIND CHOP MIXING INTO THE LONGER (9-10S
PERIOD SWELL.

SUN-WED...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL BECOME
ELONGATED AND SPREAD EASTWARD INTO THE ATLANTIC FROM LATE WEEKEND
INTO EARLY NEXT WEEK. WINDS WILL RESPOND BY GRADUALLY INCREASING OUT
OF THE N/NE AND VEERING TO THE E/NE...UP TO 15-20 KTS. THESE
ELEVATED ONSHORE WINDS WILL GRADUALLY BUILD SEAS UP TO 6 FEET
OFFSHORE.

&&

.FIRE WEATHER...CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE EXPECTED
SATURDAY FROM LATE MORNING THROUGH THE AFTERNOON. SEVERAL HOURS OF
READINGS BELOW 35 PERCENT ON TAP FROM ABOUT BREVARD/OSCEOLA COUNTIES
NORTHWARD...BOTTOMING OUT IN THE MID-UPPER 20S ACROSS LAKE...VOLUSIA
SEMINOLE...ORANGE AND NW OSCEOLA COUNTIES. HOWEVER 20 FOOT WIND
SPEEDS WILL REMAIN WELL BELOW 15 MPH...AND NEITHER DISPERSION NOR
ERC VALUES ARE FORECAST TO BE CRITICALLY HIGH. HENCE...THERE IS NOT
A NEED FOR EITHER A RED FLAG WARNING OR FIRE DANGER STATEMENT FOR
TOMORROW AFTN.

A DRIER AIRMASS WILL CONTINUE TO REMAIN OVER CENTRAL FLORIDA SUNDAY
WITH MIN RH VALUES REACHING BETWEEN 30-35 PERCENT OVER THE FAR
INTERIOR INTO THE AFTERNOON.  NORTH TO NORTHEAST WINDS ARE EXPECTED
TO REMAIN BELOW 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  81  58  80 /  10  10   0   0
MCO  65  84  59  82 /  10  10   0   0
MLB  67  83  62  81 /  20  10   0   0
VRB  67  84  62  81 /  20  10   0   0
LEE  64  83  58  82 /  10   0   0   0
SFB  65  84  59  82 /  10  10   0   0
ORL  67  85  60  82 /  10  10   0   0
FPR  67  85  61  81 /  20  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...CRISTALDI
LONG TERM....WEITLICH
AVIATION...CRISTALDI
Hazardous weather outlook, Oct 19, 5:30 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EDT FRI OCT 19 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192130-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
530 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAKENING COLD FRONT WILL PUSH A BROKEN LINE OF THUNDERSTORMS
INTO CENTRAL FLORIDA TODAY. WHILE CLOUD-TO-GROUND LIGHTNING WILL
BE THE PRIMARY THREAT...COOL AIR ALOFT MAY ALLOW A FEW OF THESE
STORMS TO GENERATE STRONG WIND GUSTS OVER 50 MPH AND SMALL HAIL
NORTH OF LINE FROM KISSIMMEE TO TITUSVILLE. INDIVIDUAL STORM
MOTION WILL BE NORTHEAST AT 15 TO 20 MPH...WHILE THE LINE ITSELF
DRIFTS EAST-SOUTHEAST AT 10 TO 15 MPH. REMEMBER...LIGHTNING MAKES
EVERY THUNDERSTORM A POTENTIAL KILLER. CEASE OUTDOOR ACTIVITIES
IMMEDIATELY AND MOVE INDOORS IF THUNDER IS HEARD.

.RIP CURRENT IMPACT...
A 2 TO 3 FOOT EASTERLY SWELL WILL GENERATE A MODERATE RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY. THE THREAT WILL BE GREATEST
AFTER 3:00 PM DUE TO TIDAL EFFECTS. RIP CURRENTS CAN BE LIFE-
THREATENING TO ANYONE ENTERING THE SURF. IF CAUGHT IN A RIP
CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF THE PULL OF THE
CURRENT...AND THEN SWIM BACK TO SHORE. CHECK WITH LOCAL BEACH
PATROL BEFORE ENTERING THE WATER AND NEVER SWIM ALONE.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW THUNDERSTORMS THAT ACCOMPANY THE APPROACHING COLD FRONT MAY
PRODUCE WINDS NEAR 35 KNOTS ACROSS THE ATLANTIC WATERS AND INLAND
LAKES THIS AFTERNOON. THE THREAT WILL BE GREATEST NORTH OF A LINE
FROM KISSIMMEE TO TITUSVILLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINDS WILL SHIFT TO THE NORTHEAST LATE SUNDAY INTO MONDAY AND WILL
PERSIST FOR MUCH OF NEXT WEEK. THE ONSHORE FLOW WILL RESULT IN AN
ELEVATED RIP CURRENT THREAT ALONG AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, Oct 19, 4:59 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
459 PM EDT FRI OCT 19 2012

FLZ141-192145-
COASTAL VOLUSIA COUNTY-
459 PM EDT FRI OCT 19 2012

...FUNNEL CLOUDS POSSIBLE OVER EAST CENTRAL VOLUSIA COUNTY...

AT 457 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER
NEW SMYRNA BEACH...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE APOLLO BEACH...BETHUNE BEACH AND ELDORA.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 2909 8093 2907 8092 2908 8091 2907 8090
      2902 8088 2885 8076 2882 8076 2884 8078
      2885 8079 2885 8080 2898 8101 2909 8094
TIME...MOT...LOC 2059Z 294DEG 12KT 2901 8091

KELLY
Special weather statement, Oct 19, 7:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
708 PM EDT FRI OCT 19 2012

FLZ064-200000-
MARTIN-
708 PM EDT FRI OCT 19 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHEASTERN MARTIN
COUNTY...

* UNTIL 800 PM EDT.

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER JOHNATHAN
DICKINSON STATE PARK...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INTERSTATE 95...THE FLORIDA TURNPIKE...HOBE
SOUND BEACH...JONATHAN DICKINSON STATE PARK AND JUPITER ISLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2696 8047 2714 8015 2707 8011 2698 8007
      2697 8008 2697 8014 2695 8015 2695 8017
      2695 8046
TIME...MOT...LOC 2307Z 242DEG 9KT 2700 8017

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 4:59 PM EDTSpecial Weather StatementMLBVolusia46 min
Oct 19, 7:11 PM EDTSpecial Marine WarningMLB94 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.